Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Suffering from chemical depression. Started reducing the medication. Looking for solution

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
i have a friend that has had chemical depression for several years she has been on pills for it about 8 months ago she started reducing her medication level she became more irritable and started arguing more with me not that long ago i talked to her about it and she said she was just fine her daughter agreed with her talked to her doc and told her what i was seeing in her attitude the doc talked to her twice and suggested taking her meds back to the level they were at and she said no it is hard to talk to her without getting your head bit off i know this depression has come between our once great relationship she is also living like she was in the past (her childhood,1st marriage) im concerned about this and would like some answers please
Posted Sat, 4 Aug 2012 in Mental Health
Answered by Dr. Susanta Padhy 1 hour later

Thanks for the query

Depression can be unipolar or bipolar. Among unipolar it may be single episode or multiple episode.

Individuals with multiple episodes are called as recurrent depressive disorder in which case medications are usually prescribed for years together to prevent such recurrences. In some cases, symptoms relapse after stopping the drugs. In quite few it does not. This is determined by host of clinical, personality, biological and psychosocial factors.

If it is a part of a bipolar disorder medications are given for years. But mood stabilizer are mainstay of treatment with or without antidepressant or other drugs.

Yes, a state of depression during acute phase or in "residual symptom phase" can cause relationship problems. In some the opposite may be true. In some, both might have bearing on each other.

Hope your concern is addressed that might help you
I am available for further discussions

Wish you all a happy life
Above answer was peer-reviewed by
Follow-up: Suffering from chemical depression. Started reducing the medication. Looking for solution 1 hour later
does distancing your self from people that love and care for you part of being bipolar or depressed? for instance she wont go to her church - which she introduced me to and i go to also, because i went and talked to the pastor for some guidance and i told her that, thinks everyone will think she is terrible for things she and i have done in our past 'that is not the case she wont talk to any counselor or pastor she thinks she can make it thru life on her own and dosent need anyones help. she is also seeing other men that will make her happy and listen to her. she done this before with her husband and thats where i got in the picture, listening and making her happy by being who i am. she is not violent in any way she is a very happy woman otherwise. i just think her depression meds are not strong enough and is making her not think right. what do you thinkabout this?
Answered by Dr. Susanta Padhy 2 hours later
Distancing herself from routine or pleasurable activities (as was before), yes, can be symptom of depression.

Yes, the antidepressant dose at which response will occur varies from individual to individual and in the same individual from time to time.

Moreover, it takes usually 4--6 weeks for antidepressant effect to be visible.

I would suggest, better to keep follow up with psychiatrist who can examine and come to a reasonable conclusion of weather it is depression, weather it is relationship problem, or somehow related to 1st marriage or weather it is within normal limit to the extent that she can recover on her own.

And, it is a good idea to discuss all the past treatment history that will help psychiatrist to plan current management, At the same time yo need to be aware of other symptoms of depression like sleep problems, anxiety, irritable or low mood, anhedonia, decreased confidence, negative thoughts etc. Also, be aware of ant wish to die or suicidal idea/attempt/

If the current antidepressant is not strong enough, your psychiatrist might consider changing it after thorough assessment.

Persuation should be on for psychiatrist consultation, to my mind

I wold be glad to receive further query in this regard

Wish her good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor